How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Doctor (MD)
Category: Health
Satisfied Customers: 26383
Experience:  Over 20 yrs of Family Practice
Type Your Health Question Here...
Dr. Chip is online now
A new question is answered every 9 seconds

occured to me last night that I received a flu shot in October

Resolved Question:

I received a flu shot last week and I've been feeling poorly ever since. It just occured to me last night that I received a flu shot in October from another physician in the same practice. I'm not sure why it was apparently not in my chart. Anyway is this harmful? What should i do?
Submitted: 4 years ago.
Category: Health
Expert:  Dr. Chip replied 4 years ago.
First, tell me what you mean by feeling poorly please
Customer: replied 4 years ago.

Dr. Chip, you respond 5 hours ater I send a question and expected me to still be here waiting for a response??!!!! Anyway my body feels like it's tingling, the injection site is very sore and I'm itching with red spots various places. I hope someone answers before I die!!

Expert:  Dr. Chip replied 4 years ago.
Sorry about the delay, but your question didn't become available to me until just before my last response, perhaps because it was originally posted in the Pharmacy section. I'm here now, and this shouldn't take much longer. I take it you've never before had a reaction like this to the flu vaccine? Have you tried any antihistamines? Any problem with wheezing, shortness of breath, or difficulty swallowing?
Customer: replied 4 years ago.
no nothing like that. It doesn't appear to be an allergic reaction I'm familiar with those. If something like that were to arise I have an EpiPen. This is just a general feeling bad. The itching may not be related i sometimes have that response to stressful situations. The main question is "IS IT HARMFUL TO HAVE RECiEVED 2 FLU SHOTS SO CLOSE TOGETHER? " Please don't avoid the question because you think I'm going to sue or something silly like that. I can assure you that is not the case!! I just want to know what I can possibly do to feel better and if I need to call and alert my primary care physician.
Expert:  Dr. Chip replied 4 years ago.
Not trying to avoid the question at all, but it often helps to have a bit more information before just posting an answer. The simple answer is no, one can't, in a sense, be overdosed with the flu vaccine or have it cause toxic problems so long as there hasn't been a reaction to it in the past. I would suggest that whatever is going on now has nothing to do with the extra vaccination. If you had only typical flu-like symptoms, then I could say that that is a reaction often seen with the vaccine. While this may not be an allergic reaction, certainly in another patient if they told me they had these symptoms I'd consider it and at least have them take an antihistamine. As to exactly what's going on, if not an allergic reaction, then it could potentially be from an infectious cause like Lyme disease or Rocky Mountain Spotted Fever. While I don't think this is such an emergency situation that you need to go to the ER now, I would suggest taking something like Benadryl and letting your doctor know about this as soon as possible.
Dr. Chip and 3 other Health Specialists are ready to help you